MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number CV-15703-M
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes Hematoma (1884); Needle Stick/Puncture (2462)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that " during the installation of a central venous catheter in the continuous admission area on (b)(6) 2025, it was observed that during this procedure, when the guide was inserted, it bent during installation and became separated from its integrity." the patient was multiple punctured and had hematoma formation at the puncture site.The problem was resolved by placing new equipment.The previous central venous catheter was removed.A new catheter was placed.The patient's current condition is reported as "delicate".
 
Additional Manufacturer Narrative
(b)(4).The customer provided two photos and one video for analysis.The first image is of the cvc kit lidstock.The second photo is of a damaged guidewire inside a catheter during patient treatment.The video is of a clinician attempting to remove a guidewire from a catheter during patient treatment.The clinician seems to meet resistance when maneuvering the guidewire.The complaint of guidewire unraveled was able to be confirmed by customer provided images, however, a complete visual inspection to determine the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user , "warning: although the incidence of spring-wire guide failure is extremely low, practitioner should be aware of the potential for breakage if undue force is applied to the wire." the customer report of guidewire unraveled was confirmed by visual inspection of the customer supplied images/video.The images/video show the clinician having difficulty removing the guidewire and confirmed evidence of unraveling, however, full complaint verification testing to determine the cause of the damage could not be performed as no sample was returned for analysis.Arrow guidewires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guidewire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22852890
Report Number9680794-2025-00704
Device Sequence Number8457556
Product Code DQY
UDI-Device Identifier00801902026408
UDI-Public(01)00801902026408(11)220524(17)270430(10)14F22D0319(21)
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCV-15703-M
Device Lot Number14F22D0319
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown